Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 09:32:59 AM

Login with username, password and session length


Members
  • Total Members: 23596
  • Latest: crj18
Stats
  • Total Posts: 640664
  • Total Topics: 48666
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 161
Total: 166

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HEP C causing problems...  (Read 864 times)

0 Members and 1 Guest are viewing this topic.

Offline HollyStar

  • Member
  • Posts: 344
HEP C causing problems...
« on: May 21, 2009, 10:05:07 PM »
Hi everyone,

Some of you may remember that my boyfriend is an addict. He has had one relapse in the last 3-4 months. So on that front, he is doing a lot better. He is co-infected with HCV and up until recently it hasn't really been an issue. In the last couple of weeks, his liver is hurting. He explains it as an 'ache'. He has also had darker urine and a newer symptom today of nausea. He did see our ID doc last week and had some blood work and a urine test done. Today he woke up with his liver hurting again and worse than the few times it has happened. He went in to see a different doc and the urine test from earlier in the week showed that there are trace amounts of protein and blood. He has an ultra sound scheduled next week and will most likely see the ID doctor again.

As you can imagine, I'm very worried about him. I was trying to do a little research last night on the net and discovered that the type of tea he drinks in the morning is toxic to the liver! He has been drinking this stuff for a few years. The HEP C treatment also sounds alarming and I really don't know what to do for him. I've suggested eating differently which we have made some small steps (no more fast food, less processed foods). If anyone has any experience with this I would greatly appreciate any advice. I just hate seeing him in pain.

Also, he is going to start taking milk thistle and B vitamins (he used to all the time) and I hope these won't interact with his HIV meds.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline markaj

  • Member
  • Posts: 80
Re: HEP C causing problems...
« Reply #1 on: May 22, 2009, 03:38:20 AM »
Hollystar so sorry to hear that news.  I've nearly finished 24 weeks of Hep C treatment.  I was absolutely terrified about side effects.  Although it's been a struggle I honestly would say the treatment's not as bad as i thought it would be.  I opted for treatment early, my ultrasound results were normal, because I wanted to try and clear the virus. My understanding about milk thistle is, although it doesn't affect the virus directly, it can help the liver reproduce healthy cells.  I asked about this at my clinic but they didn't seem that convinced I have to say.  The Hep C treatment can be every effective for a lot of patients, i don't regret opting for treatment one bit.  All good wishes to you both. Mark
Infected Jan 08 / diagnosed Feb 08
Feb 08 - CD4 230 (9%) VL 3.5 million
Mar 08 - CD4 440 (6%) VL 660.000
Apr 08 - CD4 420 (11%) VL 3 million
Jun 08 - CD4 200 (7%) VL 3 million
Started Kaletra/Truvada Jul 08
Jul 08  - CD4 250 (14%) VL 23.893
Aug 08 - CD4 410 (15%)  VL 4.313
Switched to Sustiva/Truvada Aug 08
Switched to Reyataz/Norvir/Truvada Sep 08
Diagnosed with Hep C, HIV meds stopped for a bit
Nov 08 - CD4 414 (12%) VL 500.000+
Started Isentress/Truvada Nov 2008
Dec 08 - CD4 381 (17%) VL 1.116
Jan 09 - CD4 534 (20%) VL <50
Started Interferon/Ribavirin Jan 09
Feb 09 - CD4 407 (24%) VL <50
Mar 09 - CD4 360 (28%) VL <50
Apr 09 - CD4 279 (30%) VL <50
Jun 09 - CD4 298 (36%) VL <50
Aug 09 - CD4 303 (35%) VL <50

Offline HollyStar

  • Member
  • Posts: 344
Re: HEP C causing problems...
« Reply #2 on: May 23, 2009, 02:01:11 PM »
Thanks Mark!

I do wonder if the treatment will be successful for him as he has had the virus for several years and his liver is enlarged. I guess we'll just have to wait for the rest of the results and the ultrasound. But I am glad that the treatment wasn't nearly as bad as you thought it was going to be. How did you feel on the treatment?
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.